Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 4, 2006, 1:56 PM MST. It took effect at Feb 5, 2006, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2006, 1:56 PM MST (20:56 UTC)
- In effect from
- Feb 5, 2006, 9:00 AM MST
- Expired
- Feb 5, 2006, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 042056 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 156 PM MST SAT FEB 4 2006 ...WIND ADVISORY SUNDAY FROM THE CENTRAL MOUNTAIN CHAIN AND EASTERN FOOTHILLS THROUGH THE EASTERN PLAINS... NMZ004>007-010>013-016>021-026-050500- /O.NEW.KABQ.WI.Y.0007.060205T1600Z-060206T0000Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 156 PM MST SAT FEB 4 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MST SUNDAY. A SURFACE LOW DEEPENING OVER THE NORTHERN TEXAS PANHANDLE EARLY SUNDAY MORNING AND FAST NORTHWEST FLOW AT MOUNTAIN TOP LEVEL WILL COMBINE TO GENERATE SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH SUNDAY FROM THE CENTRAL MOUNTAIN CHAIN THROUGH THE EASTERN PLAINS. THE STRONG WINDS WILL FIRST BE FELT ALONG AND JUST EAST OF THE SANGRE DE CRISTO MOUNTAIN RANGE SUNDAY MORNING...THEN WINDS WILL QUICKLY PICK UP FURTHER SOUTH AND EAST THROUGH MID MORNING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
3 follow-up statements
000 WWUS75 KABQ 050431 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 931 PM MST SAT FEB 4 2006 ...WIND ADVISORY SUNDAY FROM THE CENTRAL MOUNTAIN CHAIN AND EASTERN FOOTHILLS THROUGH THE EASTERN PLAINS... NMZ004>007-010>013-016>021-026-051200- /O.CON.KABQ.WI.Y.0007.060205T1600Z-060206T0000Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 931 PM MST SAT FEB 4 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST SUNDAY. A SURFACE LOW DEEPENING OVER THE NORTHERN TEXAS PANHANDLE EARLY SUNDAY MORNING AND FAST NORTHWEST FLOW AT MOUNTAIN TOP LEVEL WILL COMBINE TO GENERATE SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH SUNDAY FROM THE CENTRAL MOUNTAIN CHAIN THROUGH THE EASTERN PLAINS. THE STRONG WINDS WILL FIRST BE FELT ALONG AND JUST EAST OF THE SANGRE DE CRISTO MOUNTAIN RANGE SUNDAY MORNING...THEN WINDS WILL QUICKLY PICK UP FURTHER SOUTH AND EAST THROUGH MID MORNING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 23
000 WWUS75 KABQ 051222 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 AM MST SUN FEB 5 2006 ...WIND ADVISORY TODAY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD THROUGH THE EASTERN PLAINS... NMZ004>007-010>013-016>021-026-051900- /O.CON.KABQ.WI.Y.0007.060205T1600Z-060206T0000Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 522 AM MST SUN FEB 5 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A SURFACE LOW PRESSURE SYSTEM DROPPING SOUTHWARD INTO THE TEXAS PANHANDLE WILL INCREASE THE PRESSURE GRADIENT ACROSS THE EAST HALF OF NEW MEXICO. THAT COMBINED WITH A RATHER STRONG NORTHWEST FLOW NEAR MOUNTAIN TOP LEVEL...SOME OF WHICH WILL MIX DOWN TO THE SURFACE...WILL GENERATE SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH LATER THIS MORNING INTO THE AFTERNOON FROM THE CENTRAL MOUNTAIN CHAIN THROUGH THE EASTERN PLAINS. THE STRONG WINDS WILL FIRST BE FELT ALONG AND JUST EAST OF THE SANGRE DE CRISTO MOUNTAIN RANGE SUNDAY MORNING...THEN WINDS WILL QUICKLY PICK UP FURTHER SOUTH AND EAST THROUGH MID AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
000 WWUS75 KABQ 051848 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1148 AM MST SUN FEB 5 2006 ...WIND ADVISORY TODAY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD THROUGH THE EASTERN PLAINS... NMZ004>007-010>013-016>021-026-060000- /O.CON.KABQ.WI.Y.0007.000000T0000Z-060206T0000Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO... RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1148 AM MST SUN FEB 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG WINDS CONTINUE TO MIX DOWN FROM ALOFT WHILE A SURFACE LOW STRENGTHENS ACROSS THE PAN HANDLES OF TEXAS AND OKLAHOMA. A COLD FRONT WILL ALSO SURGE IN BEHIND THIS SURFACE LOW AND AFFECT THE NORTHEAST PLAINS THIS AFTERNOON. LOOK FOR SUSTAINED WINDS SPEEDS BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG THE HIGH MOUNTAIN RIDGES OF THE CENTRAL MOUNTAIN CHAIN...EAST SLOPES...EASTWARD TO THE TEXAS STATE LINE. DIRECTIONS WILL GENERALLY BE WEST TO NORTHWEST WITH NORTHERLY BEHIND THE FRONT ACROSS THE NORTHEAST PLAINS. THE WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON THROUGH THE EARLY EVENING AS THE LOW PRESSURE CENTER MOVES OFF TO THE EAST AND MIXING DIMINISHES DUE TO SUN SET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE WITH SOME REDUCED VISIBILITIES POSSIBLE DUE TO BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 50
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:00 AM MST, 10 hours 56 minutes earlier.
Area forecast discussion, Feb 4, 3:00 AM MST, 10 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST SAT FEB 4 2006 CORRECTION TO ADD SOME POST WEEKEND DISCUSSION. .DISCUSSION...RELATIVELY QUIET PATTERN OVERALL THROUGH MOST OF FCST PERIOD IN TERMS OF SIGNIFICANT PCPN...BUT WIND IS AN ISSUE FOR SUNDAY. THERE IS STILL A POTENTIAL FOR LOW GRADE HIGH WIND WARNING CRITERIA WIND SPEEDS FOR PORTIONS OF NE AND E CENTRAL NM SUNDAY...ESPECIALLY NEAR AND ALONG THE E SLOPES OF THE CENTRAL MOUNTAIN CHAIN. HOWEVER COMPARED TO 24 HOURS AGO THE 00Z MODEL RUNS SEEM TO INDICATE SLIGHTLY LOWER H7 WINDS AND A SLIGHTLY REDUCED SFC PRESSURE GRADIENT. ALSO MOS GUIDANCE INDICATES NO WIND SPEEDS QUITE HIGH ENOUGH TO REACH WARNING CRITERIA. FIRE WEATHER SIDE OF HOUSE GOING WITH FIRE WEATHER WATCH FOR MUCH OF E AND NE NM FOR SUNDAY AFTN. A BIT TOO FAR AHEAD JUST YET TO ISSUE WIND ADVISORY AS IT WOULD BE THIRD PERIOD. FURTHER OUT WINDS DIMINISH AND THE PERIOD AROUND TUESDAY THE 00Z GFS RUN WANTS TO SPREAD A LITTLE LIGHT PCPN INTO NM AS THAT MODELS TRIES TO DROP A PRETTY SIGNIFICANT SHORT WAVE INTO THE STATE FROM THE N/NW. WHILE IT DOES SHEAR OUT AND WEAKEN A LITTLE BEFORE GETTING INTO NM...THE NAM DOES SO MUCH SOONER AND MORE SIGNIFICANTLY THAN THE GFS AND THUS IS DRY ON TUESDAY FOR THE FCST AREA. DUE MAINLY TO THIS DICHOTOMY AND THE FACT THAT INHERITED GRIDS ARE DRY FOR THIS PERIOD...DECIDED NOT TO GO FOR ANY PCPN AS OF YET FOR THAT TIME PERIOD. FELT IT BEST TO WAIT OUT ANOTHER COMPUTER MODEL RUNS OR SO TREND THE TWO SOLUTIONS CLOSER TOGETHER BEFORE PAINTING IN SOME PCPN FOR THAT TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 28 51 19 / 0 0 5 0 GALLUP.......................... 58 22 53 11 / 0 0 0 0 GRANTS.......................... 59 23 54 14 / 0 0 0 0 GLENWOOD........................ 69 29 64 24 / 0 0 0 0 CHAMA........................... 47 13 40 4 / 0 10 10 5 LOS ALAMOS...................... 52 24 51 17 / 0 0 0 0 RED RIVER....................... 43 13 39 4 / 0 0 5 5 TAOS............................ 51 17 48 7 / 0 0 0 0 SANTA FE........................ 53 26 52 19 / 0 0 0 0 SANTA FE AIRPORT................ 55 27 55 20 / 0 0 0 0 ESPANOLA........................ 57 24 57 17 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 58 35 59 29 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 58 32 60 26 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 56 33 56 26 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 59 32 58 26 / 0 0 0 0 SOCORRO......................... 62 34 67 25 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 51 32 51 23 / 0 0 0 0 MORIARTY/ESTANCIA............... 56 25 56 18 / 0 0 0 0 CARRIZOZO....................... 61 32 70 25 / 0 0 0 0 RUIDOSO......................... 59 30 66 25 / 0 0 0 0 RATON........................... 53 22 53 11 / 0 0 0 5 LAS VEGAS....................... 55 32 54 19 / 0 0 0 0 ROY............................. 52 31 56 20 / 0 0 0 5 CLAYTON......................... 56 30 56 21 / 0 0 0 5 SANTA ROSA...................... 61 33 64 23 / 0 0 0 0 TUCUMCARI....................... 58 35 64 24 / 0 0 0 0 FORT SUMNER..................... 60 32 67 25 / 0 0 0 0 CLOVIS.......................... 59 33 66 25 / 0 0 0 0 PORTALES........................ 62 32 68 25 / 0 0 0 0 ROSWELL......................... 62 33 74 30 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON NM FIRE WEATHER ZONES 103...104...107...108. && 43
Hazardous weather outlook, Feb 4, 6:00 AM MST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST SAT FEB 4 2006 NMZ001>021-026-051300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WESTERLY WINDS ARE EXPECTED SUNDAY...LIKELY REACHING SPEEDS OF 25 TO 40 MPH WITH SOME GUSTS BETWEEN 45 AND 55 MPH POSSIBLE. THE STRONGEST WINDS ARE MOST LIKELY TO OCCUR ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
Nearby
Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.